MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; SHAFT FOR ANGLED GLENOID REAMER

LIMACORPORATE S.P.A. SMR SHOULDER; SHAFT FOR ANGLED GLENOID REAMER
Model Number 9013.75.355
Medical Device Problem Codes Mechanical Problem (1384); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Before a surgery with the augmented baseplate started on (b)(6) 2024, it was noticed that the smr shaft angled glenoid reamer (product code 9013.75.355, lot #22bh0en) was bent.As a consequence, augmented reamers couldn't be used, and a standard reamer for a standard baseplate was used instead.The bend was noticed before surgery started, no significant extension of the surgical time.It was reported that the surgeon was satisfied with the stability of the final implantation.Number of uses of the instrument is unknown.Event happened in australia.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #22bh0en, no pre-existing anomaly was found on the 11 devices manufactured with the same lot #.We submit a final mdr when the investigation is complete.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #22bh0en, no pre-existing anomaly was found on the 11 devices manufactured with the same lot #.Device analysis the instrument was returned to limacorporate for further analysis.The visual inspection confirmed that the tip of the reamer is bent, however the bending involves the part of the tip where there's a full section of material.This damage was not observed on previous intra-operative complaints reported on the same product code.It is therefore hypothesized that the damaging took place during the device cleaning: it could have happened that the instrument got stuck into the equipment and in the process of removing it, the tip got bended as observed on the device, due to the strong force needed to cause the observed damage.Differently, something should have happened intra-operatively to cause the bending of the material, however according to the complaint source, the reamer was already bent when it arrived at the case, and it was unknown when it became defective.Considering that: check of the manufacturing charts highlighted no anomalies on the components manufactured with lot #22bh0en.According to the complaint source, the reamer was already bent when it arrived at the case, and it was unknown when it became defective.The inspection of the device confirmed that the bending involved the part of the tip where there's a full section of material, which is a damage that was not observed on previous intra-operative complaints reported on the same product code.It is therefore hypothesized that the damaging took place during the device cleaning.The event was not product related.Pms data: the v.02 of the smr shaft angled glenoid reamer (product code 9013.75.355) has been released on the market at the end of april 2021.According to our pms data, we can estimate the occurrence rate of malfunctioning of the instrument 9013.75.355 in v.02 to be (b)(4) (ww).Please consider that since the involved instrument is reusable, pms data for the malfunctioning of the smr shaft angled glenoid reamer are estimated based on the number of surgeries performed using augmented 360 baseplates (i.E., the glenoids for which the reamer is needed for implanting).Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.
 
Event or Problem Description

Brand Name
SMR SHOULDER
Common Device Name
SHAFT FOR ANGLED GLENOID REAMER
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key20358700
Report Number3008021110-2024-00084
Device Sequence Number7199801
Product Code PHX
UDI-Device Identifier08033390167277
UDI-Public08033390167277
Combination Product (Y/N)N
PMA/510(K) Number
K191746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9013.75.355
Device Catalogue Number9013.75.355
Device Lot Number22BH0EN
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date01/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown